Hail, Hardeman
- When
- May 23, 5:23 PM CST to 5:28 PM CST
- Where
- Hardeman County, 1 mi N of Middleton
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.084, -88.900
Isolated showers and thunderstorms developed over parts of West Tennessee during the afternoon and early evening hours on May 23rd, 2010 due to daytime heating. The storms died out shortly after sunset.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Isolated showers and thunderstorms developed over parts of West Tennessee during the afternoon and early evening hours on May 23rd, 2010 due to daytime heating. The storms died out shortly after sunset. A few storms became severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 23, 5:20 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 620 PM CDT SUN MAY 23 2010 .UPDATE... UPDATED TO ADD 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 306 PM CDT SUN MAY 23 2010/ DISCUSSION... WARM AND HUMID NIGHT EXPECTED ACROSS THE MIDSOUTH AS UPPER RIDGE REMAINS OVER THE CWA. TEMPERATURES HAVE REACHED INTO THE LOWER 90S THIS AFTERNOON ACROSS MANY LOCATIONS. WITH DEWPOINTS IN THE 70S AND LIGHT SFC WINDS OUT OF THE SOUTH...TEMPERATURES WILL HAVE A HARD TIME FALLING THIS EVENING. AS A RESULT...IT WILL FEEL VERY MUGGY THIS EVENING...A TYPICAL SUMMER NIGHT. LOWS WILL ONLY DROP INTO THE THE LOWER TO MID 70S. BY MORNING FORECAST BEGINS TO GET COMPLICATED. UPPER RIDGE WILL RETREAT WESTWARD AS AN UPPER LOW MOVES INTO THE SOUTHEASTERN UNITED STATES. A SHORTWAVE IS EXPECTED TO ROTATE AROUND THE UPPER LOW LATE TONIGHT INTO MONDAY AND COULD SET OFF SOME SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH BY MORNING. WILL KEEP TONIGHTS FORECAST DRY. HOWEVER...DEVELOPMENT COULD OCCUR AROUND 12Z. WILL BUMP UP POPS ACROSS NORTHWEST TENNESSEE AND THE MISSOURI BOOTHEEL TO 40S. ACTIVITY SHOULD DIE OFF BY SUNSET BUT CAN/T RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM AFTER 00Z THUS WILL CONTINUE WITH CURRENT FORECAST OF 20 POPS. HIGHS SHOULD BE SLIGHTLY COOLER ON MONDAY ESPECIALLY ACROSS EASTERN SECTIONS OF THE CWA AS SFC WINDS WILL TURN TOWARD THE EAST BRINGING IN SLIGHTLY COOLER TEMPERATURES. READINGS WILL BE IN THE UPPER 80S TO MID 90S. LOWS MONDAY NIGHT WILL BE IN THE MID 60S TO LOWER 70S. THIS PATTERN WILL CONTINUE INTO AT LEAST THURSDAY WITH THE CENTER OF THE UPPER RIDGE OVER THE CENTRAL PLAINS AND THE UPPER LOW OVER THE SOUTHEAST UNITED STATES. SEVERAL SHORTWAVES WILL ROTATE AROUND THE UPPER LOW DURING THE TIME PERIOD AND SET OFF SHOWERS AND THUNDERSTORMS. MOST OF THE ACTIVITY WILL BE CONFINED TO THE DAYTIME HOURS AS THE COMBINATION OF THE SHORTWAVE AND DAYTIME HEATING WILL HELP INITIATE THE SHRAS/TSRAS. BUT CAN/T RULE OUT ACTIVITY LINGERING INTO THE EVENING. UPPER LOW WILL BEGIN TO PUSH BACK TOWARD THE EAST BY THURSDAY THUS POPS SHOULD DIMINISH. ALTHOUGH ISOLATED ACTIVITY WILL STILL BE POSSIBLE. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE MID 60S TO LOWER 70S. FRIDAY THROUGH NEXT WEEKEND...UPPER LOW WILL HAVE MOVED WELL TO THE EAST ALLOWING THE UPPER RIDGE TO REBUILD OVER THE AREA. TEMPERATURES WILL LIKELY STAY IN THE UPPER 80S TO LOWER 90S FOR HIGHS AS A SFC HIGH WILL ALSO BUILD INTO THE REGION. LOWS WILL BE IN THE MID 60S TO MID 70S. CAN/T RULE OUT ISOLATED SHRA/TSRA ACTIVITY DURING THE DAYS BUT FOR THE MOST PART EXPECT DRY CONDITIONS DURING THE PERIOD. KRM && .AVIATION... 00Z TAF CYCLE VFR CONDITIONS PREDOMINANTLY EXPECTED AT ALL TAF SITES FOR THE NEXT 24 HOURS WITH PERHAPS SOME TEMPORARY MVFR CONDITIONS AT MKL/TUP BETWEEN 24/10-13Z. ISOLATED SHOWERS/THUNDERSTORMS ACROSS WEST TENNESSEE/NORTHEAST MISSISSIPPI NEAR THE TENNESSEE RIVER EXPECTED TO DIMINISH AROUND 24/01Z. DAYTIME INSTABILITY WILL COMBINE WITH A WEAKENING RIDGE OF HIGH PRESSURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS AFTER 24/15Z AND WILL INCLUDE VCTS/CB AT ALL SITES. MVFR CONDITIONS POSSIBLE AT MKL/TUP BETWEEN 24/10-13Z. CJC && .PRELIMINARY POINT TEMPS/POPS... MEM 75 92 73 90 / 10 30 20 40 MKL 70 89 66 88 / 10 40 20 30 JBR 73 92 71 90 / 10 30 20 30 TUP 70 90 69 87 / 10 30 20 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 517 PM CDT SUN MAY 23 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 517 PM CDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STORMS MAY BE STRONG TO SEVERE THROUGH EARLY THIS EVENING ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI...MAINLY EAST OF A LINE FROM UNION CITY TENNESSEE TO CHARLESTON MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FOR ANY THUNDERSTORMS THAT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 327 PM CDT SUN MAY 23 2010 TNZ003-232100- WEAKLEY TN- 327 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF LATHAM AT 327 PM CDT... MOVING SOUTHEAST AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 404 PM CDT SUN MAY 23 2010 TNZ091-232130- MCNAIRY TN- 404 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF SELMER AT 404 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MCNAIRY COUNTY...INCLUDING LOCATIONS NEAR SELMER...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 433 PM CDT SUN MAY 23 2010 TNZ091-092-232200- HARDIN TN-MCNAIRY TN- 433 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 500 PM CDT FOR... SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SHILOH AT 433 PM CDT...MOVING NEARLY STATIONARY. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR PICKWICK LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 516 PM CDT SUN MAY 23 2010 TNZ053-090-091-232245- CHESTER TN-HARDEMAN TN-MCNAIRY TN- 516 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... WESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 11 MILES SOUTH OF MASSEYVILLE AT 517 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHESTER...HARDEMAN AND MCNAIRY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CDT SUN MAY 23 2010 TNZ003-232315- WEAKLEY TN- 542 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER DRESDEN AT 543 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 611 PM CDT SUN MAY 23 2010 TNZ003-004-232345- HENRY TN-WEAKLEY TN- 611 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 PM CDT FOR... WEST CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF GLEASON AT 612 PM CDT... MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN HENRY AND WEAKLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 93 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231542.